Blank
706?1280258259
Vitamin B6 Toxicity User Group
Toxicity or deficiency?
About This Group:

Vitamin B6 is a water-soluble vitamin that can result in nerve damage when too much is taken in the form of supplements. B6 is found naturally in most grains such as flax and wheat. Many vitamin supplements and diet pills also contain more than the daily requirements of vitamin B6. B6 toxicity, also known as B6 overdose, is rare and most doctors are unfamiliar with it. It's becoming more common as manufacturers are adding B6 supplements to many vitamins and fortifying cereals. Symptoms commonly include a feeling of pins and needles, like nails being driven into you, generally in your hands and feet or anywhere else in your body where you've sustained nerve damage in the past. However, instead of pain, symptoms may include numbness. Either is refered to as neuropathy. Anytime you eat foods with certain forms of vitamin B in them (B1, B3, B6), your symptoms worsen for many hours. B6 toxicity is usually reversible by avoiding foods with vitamin B in them for 6 months to 3 years.

Founded by Meganamy on July 27, 2010
46 members
Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank
Blank Blank

Toxicity or deficiency?

Hi I was on isoniazid for 6 months with pyridoxine 10 mg.basically becoz isoniazid depletes body of b6(pyridoxine) it was given to me to counter that effect.now since the start of my treatment to uphill now (3 months since I stopped taking both) I have symptoms of neuropathy.random occasional twitches above knees or in calf muscles,occasional pain in calf muscles,buzzing and tiredness in legs and sometimes arms and hands too.symptoms become more pronounced when I lie down,worsening a week before my period.there have been days when I've felt 80% better but twitches are always there.now I have no idea whether I consumed too much b6 as my diet was quiet good too n my body didn't get rid of b6 or I got deficient due to isoniazid.there is no peripheral neuropathy in literature with isoniazid treatment if u have had b6 with it but then every body reacts differently.now I don't know whether to take b6 or avoid it?I live in the uk and I ha vent heard of any doctor ckng b6 levels!?how will I know whether I've had lack of it or excess of it?iam so confused and desperately crying out for help.I have posted this countless times now.anybody plz?:(
2 Comments
Blank
Avatar_f_tn
Sadly, I'm starting to learn that a lot of doctors and health specialists don't know anything about this. I recently saw an acupuncturist (that makes her my 21st health care specialist that I've gone to seeking help for my B6 Toxicity). She started trying to get me to eat a "healthy" diet. But most of the foods are high in B6. So I'm in even more pain now than I was before I saw her.

My recommendation to you would be to keep a log of foods that you eat. Eat something that's separate, not mixed with other foods, so you can figure out what bothers you. I've found that drinks, carbs and vegetables take about 5-15 minutes to start causing me pain. Protein like salmon, tuna and pork give me pain about 45 minutes after I eat them.

Once you know which things are bothering you, you can look online and find out if those foods are high in B6. That will give you a better idea as to if you have B6 toxicity or not.

I find that the craziest things have B6 in them. Like soy lecithin which is a filler in a ton of American foods: oreos, M&Ms, Hershey's chocolate. I thought that avoiding only bananas, flax and potatoes would keep the pain away but there's B6 hidden in many things.
Blank
Avatar_f_tn
The frustrating thing is that twitches and short stabbing pains can actually be symptoms of recovery from B6 toxicity - or at least they definitely were for me. I had numbness as the main symptom of toxicity, and pain as the main symptom of recovery. Bizarre, eh?
Blank
Recent Activity
Avatar_f_tn
Blank
nutrinut_bob commented on "Lyme Disease Ma...
Feb 02
Avatar_m_tn
Blank
Gager1 joined this group
Welcome them!
Dec 05
Avatar_f_tn
Blank
denver13 joined this group
Welcome them!
Dec 02
MedHelp Health Answers
Related Tags